Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 23, 2016, 3:17 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 24, 2016, 12:00 PM HST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 3:17 PM HST (01:17 UTC)
- In effect from
- Jan 24, 2016, 12:00 PM HST
- Expired
- Jan 26, 2016, 3:39 AM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WHHW40 PHFO 240117 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST SAT JAN 23 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... .A VERY LARGE NORTHWEST SWELL WILL BUILD SUNDAY AFTERNOON AND PEAK MONDAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-020-241430- /O.NEW.PHFO.SU.W.0006.160124T2200Z-160126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 317 PM HST SAT JAN 23 2016 ...HIGH SURF WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM HST TUESDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 25 FEET SUNDAY AFTERNOON...THEN BUILDING TO 30 TO 40 FEET SUNDAY NIGHT AND MONDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...14 TO 20 FEET SUNDAY AFTERNOON...THEN BUILDING TO 20 TO 25 FEET SUNDAY NIGHT AND MONDAY. * TIMING...BUILDING SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ FOSTER
5 follow-up statements
517 WHHW40 PHFO 241339 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SUN JAN 24 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... .A VERY LARGE NORTHWEST SWELL WILL BUILD THIS AFTERNOON AND PEAK ON MONDAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES. HIZ019-250245- /O.EXA.PHFO.SU.W.0006.160124T2200Z-160126T1600Z/ MAUI CENTRAL VALLEY- 339 AM HST SUN JAN 24 2016 ...HIGH SURF WARNING IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY. * SURF...ALONG NORTH FACING SHORES...BUILDING 10 TO 15 FEET BY LATE THIS AFTERNOON...THEN INCREASING TO 30 TO 40 FEET TONIGHT AND MONDAY. * TIMING...BUILDING THIS AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ001>003-250245- /O.CON.PHFO.SU.W.0006.160124T2200Z-160126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 339 AM HST SUN JAN 24 2016 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... * SURF...ALONG NORTH AND WEST FACING SHORES BUILDING TO 18 TO 25 FEET BY LATE THIS AFTERNOON...THEN INCREASING TO 35 TO 45 FEET TONIGHT AND MONDAY. * TIMING...BUILDING THIS AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006>008-012-013-017-020-250245- /O.CON.PHFO.SU.W.0006.160124T2200Z-160126T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 339 AM HST SUN JAN 24 2016 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...BUILDING TO 15 TO 20 FEET ON OAHU AND 10 TO 15 FEET FOR MOLOKAI AND MAUI BY LATE THIS AFTERNOON...THEN INCREASING TO 30 TO 40 FEET TONIGHT AND MONDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...BUILDING TO 12 TO 18 FEET BY LATE THIS AFTERNOON...THEN INCREASING TO 20 TO 30 FEET TONIGHT AND MONDAY. * TIMING...BUILDING THIS AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$
139 WHHW40 PHFO 250153 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST SUN JAN 24 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .THOUGH SLOWER TO ARRIVE THAN EXPECTED...A VERY LARGE NORTHWEST SWELL WILL BUILD OVERNIGHT AND PEAK ON MONDAY ACROSS HAWAIIAN WATERS...PRODUCING DANGEROUS SURF. HIZ001>003-251500- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 353 PM HST SUN JAN 24 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...ALONG NORTH AND WEST FACING SHORES BUILDING TO 20 TO 30 FEET THIS EVENING AND INCREASING TO 30 TO 40 FEET LATE TONIGHT AND MONDAY. * TIMING...BUILDING THROUGH THE NIGHT AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006>008-012-013-017-019-020-251500- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 353 PM HST SUN JAN 24 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... BUILDING TO 18 TO 25 FEET AROUND MIDNIGHT AND INCREASING TO 30 TO 40 FEET LATE TONIGHT AND MONDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...BUILDING TO 12 TO 18 FEET BY MIDNIGHT AND INCREASING TO 18 TO 25 FEET TONIGHT AND MONDAY. * TIMING...BUILDING THIS AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-251500- /O.NEW.PHFO.SU.Y.0009.160125T1000Z-160126T1600Z/ KONA-KOHALA- 353 PM HST SUN JAN 24 2016 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST TUESDAY. * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...BUILDING TONIGHT AND PEAKING ON MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ WROE
497 WHHW40 PHFO 251333 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST MON JAN 25 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL BUILD THIS MORNING AND PEAK LATER TODAY ACROSS HAWAIIAN WATERS...PRODUCING DANGEROUS SURF ACROSS NORTH AND WEST FACING SHORES. HIZ001>003-260245- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 333 AM HST MON JAN 25 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...ALONG NORTH AND WEST FACING SHORES BUILDING TO 30 TO 40 FEET TODAY...THEN SLOWLY DECLINING TONIGHT. * TIMING...BUILDING THIS MORNING...PEAKING LATER TODAY THEN SLOWLY DECLINING TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006>008-012-013-017-019-020-260245- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 333 AM HST MON JAN 25 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... BUILDING TO 30 TO 40 FEET TODAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...BUILDING TO 18 TO 25 FEET TODAY. SURF SLOWLY DECLINING TONIGHT. * TIMING...BUILDING THIS MORNING...PEAKING LATER TODAY THEN SLOWLY DECLINING TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-260245- /O.CON.PHFO.SU.Y.0009.000000T0000Z-160126T1600Z/ KONA-KOHALA- 333 AM HST MON JAN 25 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...BUILDING TO 6 TO 10 FEET ALONG WEST FACING SHORES TODAY AND CONTINUING TONIGHT. * TIMING...BUILDING TODAY AND CONTINUING TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ JACOBSON
315 WHHW40 PHFO 260134 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON JAN 25 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE DANGEROUS SURF ACROSS NORTH AND WEST FACING SHORES. HIZ001>003-261445- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 334 PM HST MON JAN 25 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006>008-012-013-017-019-020-261445- /O.CON.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 334 PM HST MON JAN 25 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...20 TO 30 FEET ALONG NORTH FACING SHORES. 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-261445- /O.CON.PHFO.SU.Y.0009.000000T0000Z-160126T1600Z/ KONA-KOHALA- 334 PM HST MON JAN 25 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ BURKE
061 WHHW40 PHFO 261339 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST TUE JAN 26 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .NORTHWEST SWELL WILL DECLINE TODAY...BUT WILL CONTINUE TO PRODUCE ELEVATED SURF ACROSS NORTH AND WEST FACING SHORES. ANOTHER VERY LARGE NORTHWEST SWELL WILL ARRIVE LATE TONIGHT INTO WEDNESDAY... PUSHING SURF ABOVE WARNING LEVELS ONCE AGAIN. HIZ001>003-270245- /O.CAN.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ /O.EXB.PHFO.SU.Y.0009.000000T0000Z-160127T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 339 AM HST TUE JAN 26 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...18 TO 24 FEET THIS MORNING...DECREASING TO 12 TO 16 FEET THIS AFTERNOON. ALONG WEST FACING SHORES...14 TO 18 FEET THIS MORNING...DECREASING TO 10 TO 14 FEET THIS AFTERNOON. SURF WILL INCREASE ABOVE WARNING LEVELS ONCE AGAIN ON WEDNESDAY. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ006>008-012-013-017-019-020-270245- /O.CAN.PHFO.SU.W.0006.000000T0000Z-160126T1600Z/ /O.EXB.PHFO.SU.Y.0009.000000T0000Z-160127T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 339 AM HST TUE JAN 26 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET THIS MORNING...DECREASING TO 12 TO 16 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 16 FEET THIS MORNING...DECREASING TO 8 TO 12 FEET THIS AFTERNOON. SURF WILL INCREASE ABOVE WARNING LEVELS ONCE AGAIN ON WEDNESDAY. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ HIZ023-026-270245- /O.EXT.PHFO.SU.Y.0009.000000T0000Z-160127T0400Z/ KONA-KOHALA- 339 AM HST TUE JAN 26 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ JACOBSON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 23, 9:56 AM HST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 23, 9:56 AM HST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 956 AM HST SAT JAN 23 2016 .SYNOPSIS... WINDS WILL WEAKEN AND SHIFT OUT OF THE SOUTHEAST TODAY...BEFORE BECOMING LIGHT AND VARIABLE TONIGHT AND SUNDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. A BAND OF LOW CLOUDS AND SHOWERS WILL ACCOMPANY THE WEAKENING FRONT AS IT PUSHES DOWN ACROSS THE SMALLER HAWAIIAN ISLANDS FROM SUNDAY EVENING INTO MONDAY. WEAK RIDGING DEVELOPING OVER THE ISLANDS BEHIND THE FRONT WILL PRODUCE DRY CONDITIONS AND SOUTH TO SOUTHWEST WINDS FROM TUESDAY THROUGH THURSDAY. EXTRA-LARGE WINTERTIME SWELLS WILL CAUSE PERIODS OF HAZARDOUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE STATE FROM MID-DAY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... AN EAST-NORTHEAST TO WEST-SOUTHWEST ORIENTED SURFACE RIDGE IS EVIDENT ABOUT 170 MILES NORTH OF KAUAI. THE PRESSURE GRADIENT SOUTH OF THIS FEATURE IS MAINTAINING LIGHT TO LOCALLY MODERATE EAST SOUTHEAST WINDS ACROSS MOST OF THE MAIN HAWAIIAN ISLAND CHAIN THIS MORNING. VISIBLE SATELLITE IMAGERY SHOWS SOME LOW CLOUDS...MOSTLY STRATOCUMULUS...OVER KAUAI AND OAHU...AND ALONG WINDWARD SIDES OF MOLOKAI. THERE ARE ALSO SCATTERED TO LOCALLY BROKEN CUMULUS CLOUDS AND ISOLATED SHOWERS STREAMING DOWN ACROSS THE WINDWARD AND SOUTHEASTERN BIG ISLAND WATERS. THE CUMULUS CLOUDS AND PRECIPITATION ELEMENTS LIKELY ORIGINATED FROM THE REMNANT MOISTURE ASSOCIATED WITH A FORMER FRONT THAT DISSIPATED FAR EAST OF THE STATE THURSDAY NIGHT. A MID-LEVEL RIDGE OVER THE ISLANDS WILL MAINTAIN GENERALLY DRY AND STABLE CONDITIONS THROUGH SUNDAY MORNING. THE FORECAST MODELS CONTINUE TO INDICATE A COLD FRONT NOW LOCATED ABOUT 300 MILES EAST OF MIDWAY ATOLL...OR 1000 MILES WEST NORTHWEST OF KAUAI...WILL CONTINUE TO PROGRESS RAPIDLY EASTWARD THROUGH TONIGHT. AS A RESULT...THE RIDGE IS EXPECTED TO WEAKEN AND SHIFT SOUTH CLOSER TO THE ISLANDS THIS WEEKEND. THIS WILL CAUSE THE PRESSURE GRADIENT TO BECOME SLACK AND RESULT IN LIGHT SOUTHEAST TO SOUTH WINDS OVER MOST ISLANDS FROM LATER TODAY THROUGH SUNDAY. THIS WILL ALLOW LOCAL AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP FROM THIS AFTERNOON THROUGH SUNDAY. IN ADDITION...HUMIDITY LEVELS WILL ALSO LIKELY INCREASE...PARTICULARLY ON THE SMALLER ISLANDS...BY SUNDAY. AFTERNOON CLOUD BUILD UPS WITH ISOLATED SHOWERS WILL ALSO BE POSSIBLE OVER THE ISLAND INTERIORS LATER TODAY...AND AGAIN SUNDAY AFTERNOON...BUT RAINFALL TOTALS WILL LIKELY BE LIGHT GIVEN THE RELATIVELY STABLE ATMOSPHERE. MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS WILL PREVAIL TONIGHT WITH THE LAND BREEZES. ALSO...THE LATEST OUTPUT FROM THE UNIVERSITY OF HAWAII AT MANOA VOG MEASUREMENT AND PREDICTION PROJECT /VMAP/ SHOWS THE LOW- LEVEL SOUTHEAST TO SOUTH WINDS WILL CARRY VOLCANIC HAZE...OR VOG...UP OVER MOST OF THE LOWER ELEVATIONS OF THE BIG ISLAND...AS WELL AS THE SMALLER ISLANDS...BY LATER TODAY AND TONIGHT...AND CONTINUING INTO SUNDAY. THE FORECAST GUIDANCE SHOWS THE FRONT WILL REACH KAUAI SUNDAY EVENING...AND THEN MOVE DOWN ACROSS THE SMALLER ISLANDS INTO MONDAY BEFORE EVENTUALLY DISSIPATING OVER OAHU OR MAUI COUNTY. A BAND OF LOW CLOUDS AND LIGHT TO BRIEFLY MODERATE SHOWERS WILL ACCOMPANY THE PASSAGE OF THIS FRONT. MOST OF THE PRECIPITATION IS EXPECTED TO FALL ALONG NORTH AND NORTHEAST FACING SLOPES OF THE ISLANDS. IN ADDITION...THE NORTHERLY FLOW BEHIND THE FRONT WILL NOT ONLY USHER IN DRIER CONDITIONS OVER THE SMALLER ISLANDS...IT WILL PUSH MOST OF THE VOLCANIC HAZE EASTWARD AND SOUTHWARD. MOST OF THE STRONGER UPPER LEVEL DYNAMICS THAT ARE ALLOWING THE FRONT TO MAKE IT DOWN TO THE LATITUDE OF THE HAWAIIAN ISLANDS ARE EXPECTED TO REMAIN WELL NORTH OF THE REGION. HOWEVER...THE ARRIVAL OF THE SOUTHERN END OF THE UPPER LEVEL TROUGH MAY PRODUCE LOCALLY STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON SUNDAY AND MONDAY. IF SO...WE MAY NEED TO ISSUE A WIND ADVISORY LATER THIS WEEKEND IF THE FORECAST MODELS CONTINUE TO DEPICT THESE WINDY CONDITIONS DEVELOPING ON THE BIG ISLANDS SUMMITS. A NEW SURFACE RIDGE IS EXPECTED TO BE IN THE VICINITY OF THE ISLANDS STARTING TUESDAY. THE LATEST MODEL OUTPUT CONTINUES TO SUGGEST THIS RIDGE WILL MOVE FAR ENOUGH SOUTH TO ALLOW SOUTHERLY TO SOUTHWESTERLY WINDS TO DEVELOP...ESPECIALLY ACROSS THE NORTHERN ISLANDS. DURING THIS TIME...THE MODELS ARE SHOWING A SERIES OF FRONTS MOVING RAPIDLY EASTWARD FAR NORTH OF THE ALOHA STATE. THE MOISTURE FROM THESE FRONTS WILL LIKELY REMAIN WELL AWAY FROM THE ISLANDS...SO RELATIVELY DRY CONDITIONS AND LIGHT WINDS WILL OCCUR FROM TUESDAY THROUGH MUCH OF THE NEW WORK WEEK. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TAF SITES AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY AND ON INTO THE EVENING HOURS. THERE MAY BE SOME BRIEF MVFR CONDITIONS OVER NE THROUGH SE FACING SLOPES DUE TO LOW CLOUDS AND ISOLATED SHRA. && .MARINE... SURF ALONG ALL HAWAIIAN SHORES IS FORECAST TO REMAIN WELL BELOW THE HIGH SURF ADVISORY CRITERIA THROUGH THIS EVENING. THE LATEST GUIDANCE FROM THE WAVE WATCH III MODEL CONTINUES TO SHOW A LARGE WEST-NORTHWEST SWELL SPREADING DOWN ACROSS THE HAWAIIAN WATERS STARTING EARLY SUNDAY. THIS SWELL WILL LIKELY CAUSE SURF HEIGHTS TO INCREASE TO THE HIGH SURF WARNING THRESHOLDS ALONG MOST NORTH AND WEST FACING SHORES...INCLUDING THE LEEWARD BIG ISLAND...FROM MID-DAY SUNDAY THROUGH MONDAY. THIS SWELL WILL DIMINISH SLIGHTLY ON TUESDAY AND TUESDAY NIGHT BEFORE THE EXPECTED ARRIVAL OF A POTENTIALLY MUCH LARGER NORTHWEST SWELL EARLY WEDNESDAY. THIS SWELL WILL LIKELY CAUSE SURF TO AGAIN BUILD TO WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. FOR ADDITIONAL DETAILS...SEE THE LATEST COLLABORATIVE NEARSHORE SWELL AND WIND FORECAST FOR OAHU ISSUED AT 300 PM HST FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN WELL BELOW THE SMALL CRAFT ADVISORY /SCA/ THRESHOLD OVER NEARLY ALL HAWAIIAN WATERS THROUGH MOST OF NEXT WEEK. HOWEVER...THE LARGE INCOMING NORTHWEST SWELLS WILL REQUIRE A SCA FOR ELEVATED SEAS FOR MOST HAWAIIAN WATERS FROM MID-DAY SUNDAY THROUGH MOST OF NEXT WEEK. NOTE THAT SEAS MAY BRIEFLY DIP BELOW THE SCA CRITERIA ON TUESDAY NIGHT BETWEEN SWELL EVENTS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:28 PM HST | Small Craft Advisory | HFO | 6 days |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.